Alert archive / Utah / Red Flag Warnings in 2020

Red Flag Warning 4, NWS Salt Lake City, UT

June 4, 202018 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jun 4, 2020, 12:24 PM MDT for 18 counties in Utah. It took effect at Jun 5, 2020, 12:00 PM MDT. It was in force for 9 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2020, 12:24 PM MDT (18:24 UTC)
In effect from
Jun 5, 2020, 12:00 PM MDT
Expired
Jun 5, 2020, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Box Elder County, UT, Carbon County, UT, Davis County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Salt Lake County, UT, San Juan County, UT, Sanpete County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 195 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:08 PM MDTTSTM WND GST 614 Sw Provo, UT
Jun 5, 4:20 PM MDTTSTM WND GST 584 Nw Levan, UTUDOT MESONET STATION - I-15 AT MP 215 LAMPSON CANYON
Jun 5, 4:30 PM MDTTSTM WND GST 605 E Moroni, UTSANPETE - AGRIMET MESONET STATION
Jun 5, 4:37 PM MDTTSTM WND GST 645 Nne Manti, UT
Jun 5, 4:40 PM MDTTSTM WND GST 693 Ese Fruitland, UT
Jun 5, 5:04 PM MDTTSTM WND GST 582 Sw Leeds, UTMESONET STATION WRRU1 WHITE REEF.
Jun 5, 5:30 PM MDTTSTM WND DMG2 Wnw Aneth, UT3 POWER POLES KNOCKED DOWN ACROSS UTAH STATE HIGHWAY 162. SEMI-TRUCK THEN WAS ENTANGLED IN THE DOWNED POWER LINES.
Jun 5, 5:41 PM MDTTSTM WND GST 614 Sw Provo, UT
Jun 5, 6:00 PM MDTTSTM WND GST 613 S Faust, UTMESONET STATION VRH 3.5 S FAUST (TOOELE).
Jun 5, 6:00 PM MDTNON-TSTM WND GST 613 S Faust, UTMESONET STATION VRH 3.5 S FAUST (TOOELE).
Jun 5, 6:05 PM MDTTSTM WND DMG10 W Knolls, UTI-80 MILE POST 30. UDOT REPORTS SEMI TIPPED OVER. CROSSWIND SIGNS WERE ON VIDEO MESSAGE BOARDS.
Jun 5, 6:10 PM MDTTSTM WND DMG8 Ese Delle, UTI-80 MILE POST 77 TO 79 REPORTS OF 3 SEMIS ROLLED OVER. CROSSWIND SIGNS POSTED ON VIDEO MESSAGE BOARD. HIGHWAY RESTRICTED TO HIGH PROFILE VEHICLE.
Jun 5, 6:14 PM MDTTSTM WND GST 592 Sse Alpine, UTPLEASANT GROVE RAWS. REPORTED MAX GUST IN THE LAST HOUR, TIME ESTIMATED FROM RADAR.
Jun 5, 6:15 PM MDTTSTM WND GST 581 E Blanding Muni Arpt, UTAWOS STATION KBDG BLANDING.
Jun 5, 6:15 PM MDTNON-TSTM WND GST 581 E Blanding Muni Arpt, UTAWOS STATION KBDG BLANDING.
Jun 5, 6:18 PM MDTTSTM WND GST 591 Nne Salt Lake City, UT
Jun 5, 6:18 PM MDTTSTM WND GST 613 Ese Bluffdale, UT
Jun 5, 6:18 PM MDTTSTM WND GST 6816 Wnw Dugway, UT
Jun 5, 6:40 PM MDTTSTM WND GST 622 E Sugarhouse, UTMESONET STATION UTQRY 2.3 E SUGARHOUSE (UTAH DOT).
Jun 5, 6:49 PM MDTTSTM WND GST 681 Nne Salt Lake City, UTMESONET STATION EW5685 SALT LAKE CITY.
Jun 5, 6:51 PM MDTTSTM WND GST 584 Ese Saint George, UTAWOS STATION KSGU ST GEORGE MUNI AIRPORT.
Jun 5, 6:52 PM MDTTSTM WND GST 6412 Sse Motoqua, UTMESONET STATION BADU1 BADGER SPRING.
Jun 5, 7:05 PM MDTTSTM WND GST 624 Nw Magna, UTMESONET STATION KCC13 3.8 NW MAGNA (KENNECOTT).
Jun 5, 7:15 PM MDTTSTM WND GST 6218 Ese Lakeside, UT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 6.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2020-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2020-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3432 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WWUS85 KSLC 041824
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1224 PM MDT Thu Jun 4 2020

UTZ478-492-495-497-050600-
/O.UPG.KSLC.FW.A.0004.200605T1800Z-200606T0300Z/
/O.NEW.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/
Salt Lake Desert-Central Utah West Desert-
Color Country West Desert-Mojave Desert-
1224 PM MDT Thu Jun 4 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492...
495 AND 497...

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire 
  Weather Zone 492 Central Utah West Desert...Fire Weather Zone 
  495 Color Country West Desert and Fire Weather Zone 497 Mojave 
  Desert.

* WINDS...South 15 to 25 mph with gusts 30 to 40 mph possible.

* RELATIVE HUMIDITY...As low as 9-15 percent possible.

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ482-489-494-498-050600-
/O.UPG.KSLC.FW.A.0004.200605T1800Z-200606T0300Z/
/O.NEW.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/
Western Uintah Basin-San Rafael Swell-Henry Mountains-
Grand Staircase-
1224 PM MDT Thu Jun 4 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...489...
494 AND 498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 9 PM MDT Friday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 
  Henry Mountains and Fire Weather Zone 498 Grand Staircase.

* WINDS...South 10 to 20 mph with gusts 25 to 35 mph possible.

* RELATIVE HUMIDITY...As lows as 10-15 percent possible.

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
4 follow-up statements
488 
WWUS85 KSLC 050403
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1003 PM MDT Thu Jun 4 2020

UTZ478-492-495-497-051200-
/O.CON.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/
Salt Lake Desert-Central Utah West Desert-
Color Country West Desert-Mojave Desert-
1003 PM MDT Thu Jun 4 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
478...492...495 AND 497...

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire 
  Weather Zone 492 Central Utah West Desert...Fire Weather Zone 
  495 Color Country West Desert and Fire Weather Zone 497 Mojave 
  Desert.

* WINDS...South 15 to 25 mph with gusts 30 to 40 mph possible.

* RELATIVE HUMIDITY...As low as 9-15 percent possible.

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ482-489-494-498-051200-
/O.CON.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/
Western Uintah Basin-San Rafael Swell-Henry Mountains-
Grand Staircase-
1003 PM MDT Thu Jun 4 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
482...489...494 AND 498...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 
  Henry Mountains and Fire Weather Zone 498 Grand Staircase.

* WINDS...South 10 to 20 mph with gusts 25 to 35 mph possible.

* RELATIVE HUMIDITY...As lows as 10-15 percent possible.

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
069 
WWUS85 KSLC 050958
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
358 AM MDT Fri Jun 5 2020

UTZ478-492-495-497-052200-
/O.CON.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/
Salt Lake Desert-Central Utah West Desert-
Color Country West Desert-Mojave Desert-
358 AM MDT Fri Jun 5 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ALONG WITH
ISOLATED DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE 
WEATHER ZONES 478...492...495 AND 497...

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire 
  Weather Zone 492 Central Utah West Desert...Fire Weather Zone 
  495 Color Country West Desert and Fire Weather Zone 497 Mojave 
  Desert.

* WINDS...South 15 to 25 mph with gusts 30 to 40 mph possible.

* RELATIVE HUMIDITY...As low as 9-15 percent possible.

* THUNDERSTORMS...Isolated dry thunderstorms are expected this
  afternoon with strong and erratic outflow winds. 

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ482-489-494-498-052200-
/O.CON.KSLC.FW.W.0004.200605T1800Z-200606T0300Z/
Western Uintah Basin-San Rafael Swell-Henry Mountains-
Grand Staircase-
358 AM MDT Fri Jun 5 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ALONG WITH WIDELY
SCATTERED DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE 
WEATHER ZONES 482...489...494 AND 498...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 
  Henry Mountains and Fire Weather Zone 498 Grand Staircase.

* WINDS...South 10 to 20 mph with gusts 25 to 35 mph possible.

* RELATIVE HUMIDITY...As lows as 10-15 percent possible.

* THUNDERSTORMS...Widely scattered dry thunderstorms are expected
  this afternoon with strong and erratic outflow winds. 

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
803 
WWUS85 KSLC 052002
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
202 PM MDT Fri Jun 5 2020

UTZ478-492-495-497-060300-
/O.CON.KSLC.FW.W.0004.000000T0000Z-200606T0300Z/
Salt Lake Desert-Central Utah West Desert-
Color Country West Desert-Mojave Desert-
202 PM MDT Fri Jun 5 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...
492...495 AND 497...

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire 
  Weather Zone 492 Central Utah West Desert...Fire Weather Zone 
  495 Color Country West Desert and Fire Weather Zone 497 Mojave 
  Desert.

* WINDS...South 15 to 25 mph with gusts 30 to 40 mph possible.

* RELATIVE HUMIDITY...As low as 9-15 percent possible.

* THUNDERSTORMS...Isolated dry thunderstorms are expected this 
  afternoon with strong and erratic outflow winds.

* IMPACTS...Critical fire weather conditions are expected. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ482-489-494-498-060300-
/O.CON.KSLC.FW.W.0004.000000T0000Z-200606T0300Z/
Western Uintah Basin-San Rafael Swell-Henry Mountains-
Grand Staircase-
202 PM MDT Fri Jun 5 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...
489...494 AND 498...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 
  Henry Mountains and Fire Weather Zone 498 Grand Staircase.

* WINDS...South 10 to 20 mph with gusts 25 to 35 mph possible.

* RELATIVE HUMIDITY...As lows as 10-15 percent possible.

* THUNDERSTORMS...Widely scattered dry thunderstorms are 
  expected this afternoon with strong and erratic outflow winds.

* IMPACTS...Critical fire weather conditions are possible. Any 
  fire starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
432 
WWUS85 KSLC 060232
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
832 PM MDT Fri Jun 5 2020

UTZ478-492-495-497-060345-
/O.EXP.KSLC.FW.W.0004.000000T0000Z-200606T0300Z/
Salt Lake Desert-Central Utah West Desert-
Color Country West Desert-Mojave Desert-
832 PM MDT Fri Jun 5 2020

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492...
495 AND 497...

Gusty winds will gradually taper off and relax into the overnight
hours, along with increasing humidity values across the area. The
Red Flag Warning will be allowed to expire at 9 pm.

$$

UTZ482-489-494-498-060345-
/O.EXP.KSLC.FW.W.0004.000000T0000Z-200606T0300Z/
Western Uintah Basin-San Rafael Swell-Henry Mountains-
Grand Staircase-
832 PM MDT Fri Jun 5 2020

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...489...
494 AND 498...

Gusty winds will gradually taper off and relax into the overnight
hours, along with increasing humidity values across the area. The
Red Flag Warning will be allowed to expire at 9 pm.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 4, 3:07 AM MDT, 9 hours 17 minutes earlier.

Area forecast discussion, Jun 4, 3:07 AM MDT, 9 hours 17 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
307 AM MDT Thu Jun 4 2020

.SYNOPSIS...A ridge of high pressure will build over the Great
Basin today, then shift eastward on Friday. The first in a series
of Pacific storm systems will cross the area from the southwest
late Friday into Saturday. This first storm will be followed by a
substantially colder storm system Sunday into Monday.

&&

.SHORT TERM(Through 00Z Saturday)...A ridge of high pressure
is centered over northern Mexico this morning, with the ridge
extending northward into Arizona and New Mexico. Upstream, a
cutoff low is in place off the coast of southern California.
North of these features, a zonal flow aloft extended across the
Great Basin. Some high level cloudiness persisted across northern
Utah into southwest Wyoming, as well as over central Utah in an
area of decaying shower activity.

The ridge of high pressure will build over the region today,
though enough moisture remains, with precipitable water values
around a half an inch, for some isolated convective activity to
develop this afternoon as air mass destabilizes. While any
convection will be focused over the mountains, an eastward drift
over valley locations will be possible. Any rainfall accumulations
will be very light in nature. With warm temperatures aloft, high
temperatures will trend warmer.

The low pressure system off the coast of California will swing
inland on Friday, with the first in a series of upper level
disturbances ejecting northeastward and into the forecast area
during the late afternoon hours. A southerly flow ahead of this
system will draw moisture northward, with precipitable water
values increasing to three quarters of an inch over southern and
eastern Utah. Despite marginal air mass destabilization, enough
moisture present to justify chance probabilities for showers and
thunderstorms during the afternoon hours. With an increasing flow
aloft and bulk shear values of 35 to 45 knots, any storms that do
materialize will be capable of producing gusty winds. A few
storms may produce small hail and heavy rain as well.

.LONG TERM(After 00Z Saturday)...Bulk of the long term forecast
will focus on the unsettled weather expected across Utah beginning
Friday and lasting into Monday.

The focus over the last couple of forecast cycles has been the track
and arrival time of the closed low off the southern California
coast.

As we progress into the latter portions of Friday evening, the
moisture plume will continue to spread north across Utah and with
the arrival of the better upper level support, the main concern
will be for widespread rain to develop with pockets of heavy
downpours mixed in by any leftover convective activity, yielding
to a potential for flash flooding in flood prone areas.

By Saturday morning, models are again in agreement of a negative-
tilt shortwave trough moving through Utah. This trough will have an
abundance of moisture available and with continued upper level
divergence in place, widespread rain should be ongoing, mainly
across the eastern half of Utah, including the Wasatch Back and
southwestern Wyoming where the bulk of the higher PWAT and IVT
values will be located. This initial round of rain with this current
tack of the trough axis, puts the SLC valley just on the western
edge of the heaviest precipitation. Some accumulating rainfall
will be possible across the SLC valley corridor but totals will be
much lower than locations to the south and east.

This first trough should be clear of Utah by the afternoon and Utah
will be placed between the exiting trough and the next storm system
coming out of the Pacific Northwest and a drying trend will occur
from the southwest to the northeast. This next storm feature will
bring two additional rounds of accumulating rain across northern
Utah. The first round of precipitation will arrive with the push of
a strong cold front from the northwest, with precipitation forming
ahead and along the frontal boundary. The second around of
precipitation develops as the H7 trough axis swings through on
Monday. Both rounds of precipitation will focus around the SLC and
Cache valleys where storm total accumulations could approach 1" in
some locations. This H7 axis will also bring a surge of cold air
that will trigger some snow showers across the northern Wasatch
Monday morning. Snow levels should drop to around 6300 feet Monday
morning. Temperatures will respond with this flux of colder air,
by dropping rapidly from previous day highs which saw temperatures
in the 80s to lower 90s, to highs on Monday dropping into the 60s
with some locations even seeing highs on Tuesday struggle to get
out of the 50s. These cooler temperatures won't last long as
ridging will quickly build in behind the exiting trough and
temperatures begin to rebound back into the 70s by Wednesday.

&&

.AVIATION...VFR conditions will prevail at KSLC through the valid
TAF period. Light southeast drainage winds will switch to a
northwest lake breeze around 18Z.

&&

.FIRE WEATHER...A ridge of high pressure will maintain generally
dry and warm conditions across the forecast area through Friday
morning, though enough moisture will be present for some isolated
convection this afternoon and evening, with isolated dry
thunderstorms a possibility.

A low pressure system will eject across Utah late Friday through
Saturday. Ahead of this low, southerly winds will increase with
still very dry conditions in place across the state, which may
produce critical fire weather conditions Friday afternoon and
evening. Confidence on the winds reaching criteria is high, while
confidence on minimum relative humidity criteria is still medium,
as there is some uncertainty with how quickly the moisture
associated with the low pressure system will move in from the
south Friday afternoon and evening. However, confidence overall is
high enough to warrant a Fire Weather Watch at this time. Given
some increase in moisture and support from an initial mid level
disturbance lifting into the region, late Friday afternoon
thunderstorms with gusty winds will be possible.

Beneficial rains are expected for much of the region for Friday
night and Saturday, with the most significant amounts over
southern and eastern Utah.

A second storm system will bring another round of precipitation
for southwest Wyoming and northern and central Utah from Sunday
into Monday. Temperatures will be noticeably cooler across the
region.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Friday afternoon through Friday evening
     for UTZ478-482-489-492-494-495-497-498.

WY...None.

&&

SHORT TERM...Barjenbruch
LONG TERM...Woodward
AVIATION...Barjenbruch
FIRE WEATHER...Barjenbruch

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 4, 4:24 AM MDT, 8 hours before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
424 AM MDT Thu Jun 4 2020

UTZ001>016-019>021-517-518-WYZ021-051030-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
424 AM MDT Thu Jun 4 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Isolated dry thunderstorms are expected today, primarily over
mountain locations.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Critical fire weather conditions due to gusty south winds and low
relative humidities are possible Friday afternoon and evening.

With increasing moisture and an approaching trough of low
pressure, there will be a chance for late afternoon and evening
thunderstorms on Friday. The stronger storms may produce gusty
winds, small hail, and heavy rain.

As the trough of low pressure crosses the region, showers and
thunderstorms will be likely over much of the forecast area Friday
night and Saturday, with a few storms capable of producing heavy
rain.

A second storm system will will bring another round of
precipitation to southwest Wyoming and the northern and central
portions of Utah Sunday into Monday, with snow possible for the
mountains and mountain valleys.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Red Flag Warnings in Utah, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.